MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: on (b)(6) 2023 dr performed a complex occlusion procedure on rca(right coronary artery).After crossing the stenosis with guidewire, he decided to insert a turnpike spiral on the proximal lesion.After few attempts there was a partial tip fracture.Additional information: issue resolved: partial tip of microcatheter remained in target lesion and it was pushed to vessel wall using stent crushing; the use of stent in the segment was planned before due to severe stenosis of the rca.The patients clinical status was reported as fine.
 
Additional Manufacturer Narrative
Qn # (b)(4).
 
Event or Problem Description
It was reported that: on 14/07/2023 dr performed a complex occlusion procedure on rca(right coronary artery).After crossing the stenosis with guidewire, he decided to insert a turnpike spiral on the proximal lesion.After few attempts there was a partial tip fracture.Additional information: issue resolved: partial tip of microcatheter remained in target lesion and it was pushed to vessel wall using stent crushing; the use of stent in the segment was planned before due to severe stenosis of the rca.The patients clinical status was reported as fine.
 
Additional Manufacturer Narrative
(b)(4).There was no product returned for this complaint.No returned product evaluation could be completed.There was no product returned for this complaint.No returned product evaluation could be completed.Lot 73d2300895 was provided by the customer however, per dhr records, it was observed to be a nasal tube product and not a turnpike.Clarification was requested.No correct lot number was provided.Therefore, no record review could be complete.Case details were reviewed.Customer stated "dr performed a complex occlusion procedure on rca(right coronary artery).After crossing the stenosis with guidewire, he decided to insert a turnpike spiral on the proximal lesion.After few attempts there was a partial tip fracture." no unit was returned to vsi/teleflex for evaluation.It is unknown to what extent and degree of damages were incurred on the tip or shaft.Additional information was requested.A response was received.The amount of separation of the tip is unknown.Procedure was completed despite the tip separation.No cd or angiograms of the issue were provided or received.The turnpike spiral was able to be removed aside from the detached tip.The tip was tethered against the wall of vessel with a stent which is the same area which was preplanned to have an angioplasty performed due to the severe stenosis of the rca.Patient condition is fine.Per ifu states the following warning and precaution - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.-: do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Customer stated that product was used per ifu.It is unknown how many rotations were performed and/or if the catheter was torqued with the tip intact in the lesion.Operating against resistance and subjecting it to excessive rotations could lead to tip fatigue and fracture.A manufacturing record review could not be completed as no correct lot number was provided by the customer.Based on the information, the most likely root cause of the issue is undeterminable.Corrected data: wrong lot# reported by account so udi has been removed as it was incorrect.
 
Additional Manufacturer Narrative
(b)(4).There was no product returned for this complaint.No returned product evaluation could be completed.There was no product returned for this complaint.No returned product evaluation could be completed.Lot 73d2300895 was provided by the customer however, per dhr records, it was observed to be a nasal tube product and not a turnpike.Clarification was requested.No correct lot number was provided.Therefore, no record review could be complete.Case details were reviewed.Customer stated "dr performed a complex occlusion procedure on rca(right coronary artery).After crossing the stenosis with guidewire, he decided to insert a turnpike spiral on the proximal lesion.After few attempts there was a partial tip fracture." no unit was returned to vsi/teleflex for evaluation.It is unknown to what extent and degree of damages were incurred on the tip or shaft.Additional information was requested.A response was received.The amount of separation of the tip is unknown.Procedure was completed despite the tip separation.No cd or angiograms of the issue were provided or received.The turnpike spiral was able to be removed aside from the detached tip.The tip was tethered against the wall of vessel with a stent which is the same area which was preplanned to have an angioplasty performed due to the severe stenosis of the rca.Patient condition is fine.Per ifu states the following warning and precaution - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.-: do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Customer stated that product was used per ifu.It is unknown how many rotations were performed and/or if the catheter was torqued with the tip intact in the lesion.Operating against resistance and subjecting it to excessive rotations could lead to tip fatigue and fracture.A manufacturing record review could not be completed as no correct lot number was provided by the customer.Based on the information, the most likely root cause of the issue is undeterminable.
 
Event or Problem Description

Brand Name
TURNPIKE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17621921
Report Number2134812-2023-00039
Device Sequence Number14973351
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public10841156100704
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5640
Device Lot Number73D2300895
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/01/2023
08/01/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/29/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale